Use este identificador para citar ou linkar para este item: http://repositorio.bc.ufg.br/handle/ri/11011
Tipo do documento: Artigo
Título: Elucidating the global elapid (Squamata) richness pattern under metabolic theory of ecology
Autor: Braga, Rosana Talita
Oliveira de Grande, Thallita
Barreto, Bruno de Souza
Diniz Filho, José Alexandre Felizola
Terribile, Levi Carina
Resumo: Environmental determinants of global patterns in species richness are still uncertain. The Metabolic Theory of Ecology (MTE) proposes that species richness patterns can be explained by environmental temperature acting on the metabolism of ectothermic organisms. However, the generality of this theory has been questioned due to its low fit to the geographic variation in species richness of different taxonomic groups. Here, we investigated whether the MTE drives elapid richness, testing the nonstationarity of the relationship between the natural logarithm of species richness (ln S) and the inverse function of temperature (1/kT) using a geographically weighted regression (GWR). The relationship between ln S and 1/kT varied systematically over space and showed non-stationarity. Few tropical locations were consistent with MTE predictions, whereas other regions fitted differently. Although the slope of the GWR model ranged from low to high, the temperature did not predict species richness strongly on average and did not limit the upper values of richness. The response of richness to temperature in some areas might reflect a recent history of colonization and diversification of species across tropical and subtropical regions. In regions not affected by temperature, species richness should be structured by other biotic and abiotic interactions. This scenario reveals that the non-stationarity of the relationship would be linked to idiosyncrasies in the sample sites, which can drift the magnitude or change the relationship between species richness and temperature throughout space.
Palavras-chave: Diversity gradients
Geographically weighted regression
Macroecology
Non-stationarity
Snake
País: brasil
Programa: Programa de Pós-Graduação em Ecologia e Evolução
Citação: BRAGA, R. T.; OLIVEIRA DE GRANDE, T.; BARRETO, B. S.; DINIZ FILHO, J. A. F.; TERRIBILE, L. Elucidating the global elapid (Squamata) richness pattern under metabolic theory of ecology. Acta Oecologica, Montrouge, v. 56, p. 41-46, 2014. Disponível em: <http://www.sciencedirect.com/science/article/pii/S1146609X14000290#>.
Tipo de acesso: Acesso Aberto
Identificador do documento: 10.1016/j.actao.2014.02.004
Identificador do documento: 10.1016/j.actao.2014.02.004
URI: http://repositorio.bc.ufg.br/handle/ri/11011
Data de publicação: 22-Mar-2014
Aparece nas coleções:ICB - Artigos publicados em periódicos

Arquivos associados a este item:
Arquivo Descrição TamanhoFormato 
Elucidating the global elapid (Squamata) richness pattern under metabolic theory of ecology... - 2014.pdf1,03 MBAdobe PDFThumbnail
Baixar/Abrir


Os itens no repositório estão protegidos por copyright, com todos os direitos reservados, salvo quando é indicado o contrário.